Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 9, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Mar 15, 2009, 1:12 PM PDT for Clearwater County, Idaho County, Idaho. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2009, 1:12 PM PDT (20:12 UTC)
- Expired
- Mar 15, 2009, 7:38 PM PDT
- In force
- 6 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 152012 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 212 PM MDT SUN MAR 15 2009 IDZ007-008-160300- /O.NEW.KMSO.WI.Y.0009.090315T2012Z-090316T0300Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 112 PM PDT SUN MAR 15 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SOUTH WINDS OF 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE OVER THE CAMAS PRAIRIE AND IN THE LOWER HELLS CANYON AND SALMON RIVER REGIONS INTO THE EVENING HOURS AS A COLD FRONT APPROACHES THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS75 KMSO 160238 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 838 PM MDT SUN MAR 15 2009 ...GUSTY WINDS THROUGH MIDNIGHT... .A STRONG COLD FRONT HAS PASSED THROUGH NORTHWEST MONTANA LEAVING A VERY UNSTABLE ATMOSPHERE IN PLACE THROUGH THE REST OF THIS EVENING. THIS WILL ALLOW STRONG AND GUSTY WINDS TO MIX TO THE SURFACE THROUGHOUT THE REMAINDER OF THIS EVENING. IDZ007-008-160345- /O.CAN.KMSO.WI.Y.0009.000000T0000Z-090316T0300Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 738 PM PDT SUN MAR 15 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. WINDS SPEEDS HAVE DECREASED BELOW ADVISORY LEVELS AND WILL CONTINUE TO DO SO THROUGHOUT THE NIGHT. $$ MTZ001-003-160600- /O.NEW.KMSO.WI.Y.0010.090316T0238Z-090316T0600Z/ KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS- 838 PM MDT SUN MAR 15 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH CAN BE EXPECTED ACROSS NORTHWEST MONTANA...MAINLY NORTH OF HIGHWAY 200...THROUGH THE REMAINDER OF THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Mar 15, 7:04 AM PDT, 6 hours 8 minutes earlier.
Area forecast discussion, Mar 15, 7:04 AM PDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
804 AM MDT SUN MAR 15 2009
.DISCUSSION...
TODAY THROUGH TUESDAY...A POWERFUL PACIFIC STORM SYSTEM WILL BRING
HIGH ELEVATION SNOW AND LOW ELEVATION RAIN AND SNOW MIX TO WESTERN
MONTANA AND NORTH CENTRAL IDAHO DURING THE NEXT COUPLE OF DAYS.
DURING THE PAST SEVERAL FORECAST ITERATIONS...THE SPEED AT
WHICH MODEL GUIDANCE DEPICTS THE PACIFIC JET ENTERING AND EXITING
THE REGION HAS SLOWED CONSIDERABLY. HOWEVER...THE WARM NATURE OF
THIS SYSTEM IS EVIDENT...WITH SNOW LEVELS REMAINING MOSTLY ABOVE
3500 FEET ELEVATION THROUGH MONDAY. SNOW LEVELS WILL BRIEFLY DROP
TO LOWER ELEVATIONS AS THE SURFACE COLD FRONT PASSES THROUGH THE
REGION...LIKELY DELAYED UNTIL THIS AFTERNOON. THE MAIN FOCUS OF
PRECIPITATION DURING TODAY WILL BE NORTHWEST MONTANA...INCLUDING
THE LOOKOUT PASS AND GLACIER PARK AREAS. THE PACIFIC JET WILL
GRADUALLY SINK SOUTH THROUGH MONDAY...FOCUSING PRECIPITATION ON
LOCATIONS UNDERNEATH THE INTENSE UPPER LEVEL FLOW. WINTER WEATHER
HIGHLIGHTS REMAIN IN EFFECT THROUGHOUT THE REGION THROUGH MIDDAY
MONDAY. DESPITE THE PASSAGE OF A SURFACE COLD FRONT WITH THIS
SYSTEM...TEMPERATURES WILL NOT BE COOLED SIGNIFICANTLY AT LOWER
ELEVATIONS BEHIND THE FRONT. BY MONDAY EVENING...THE JET STREAM IS
ANTICIPATED TO MOVE EAST...ACCOMPANIED BY DECREASED PRECIPITATION
CHANCES. HOWEVER...CONTINUED UNSETTLED WEST TO EAST FLOW ALOFT
WILL MAINTAIN HIGH ELEVATION SNOW SHOWERS DURING TUESDAY.
TUESDAY NIGHT THROUGH SATURDAY...A PROGRESSIVE WESTERLY FLOW
ALOFT WILL BRING UNSETTLED WEATHER TO THE NORTHERN ROCKIES THROUGH
NEXT WEEKEND. NUMEROUS DISTURBANCES WILL COMBINE WITH PACIFIC
MOISTURE UNDER THIS FLOW PATTERN KEEPING SOME TYPE OF SHOWERS
GOING OVER THE MOUNTAINS EACH DAY. MOST OF THE VALLEYS WILL REMAIN
DRY OR ONLY RECEIVE A LIGHT AMOUNT OF PRECIPITATION.
&&
.AVIATION...
A PACIFIC STORM SYSTEM WILL AFFECT THE REGION DURING THE NEXT 24
HOURS. HIGH ELEVATION SNOW AND LOW ELEVATION RAIN AND SNOW MIX WILL
BE ENCOUNTERED FROM TIME TO TIME. LOW LEVEL WINDS WILL INTENSIFY IN
THE VICINITY OF A SURFACE COLD FRONT...ANTICIPATED TO PASS THROUGH THE
REGION DURING THIS AFTERNOON. TERRAIN OBSCURATIONS WILL BE
COMMONPLACE DURING THE FORECAST PERIOD AS WELL.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY UNTIL 3 PM MDT THIS AFTERNOON FOR
KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION.
WINTER STORM WARNING UNTIL 6 AM MDT MONDAY FOR WEST GLACIER
REGION.
WINTER WEATHER ADVISORY UNTIL NOON MDT MONDAY FOR
BITTERROOT/SAPPHIRE MOUNTAINS ABOVE 4500 FEET.
ID...WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 11 AM PDT
MONDAY FOR NORTHERN CLEARWATER MOUNTAINS.
WINTER WEATHER ADVISORY UNTIL 11 AM PDT MONDAY FOR SOUTHERN
CLEARWATER MOUNTAINS ABOVE 4500 FEET.
&&
SHORT TERM...ZUMPFE
LONG TERM....KOLATA
AVIATION...ZUMPFEHazardous weather outlook, Mar 15, 4:20 AM PDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 520 AM MDT SUN MAR 15 2009 IDZ010-152100- EASTERN LEMHI COUNTY- 520 AM MDT SUN MAR 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM SYSTEM WILL BRING HIGH ELEVATION SNOW AND LOW ELEVATION SNOW AND RAIN MIX TO AREA DURING TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AS THE PACIFIC STORM SYSTEM MOVES INTO IDAHO...GUSTY SOUTH WINDS WILL DEVELOP TODAY IN ADVANCE OF A SURFACE COLD FRONT. ACCUMULATING SNOW WILL BE PRESENT IN THE VICINITY OF LOST TRAIL PASS. SNOW LEVELS WILL REMAIN HIGH THROUGH MONDAY...HOWEVER SNOW MAY BE PRESENT FOR A TIME AT LOWER ELEVATIONS AS THE SURFACE COLD FRONT PASSES THROUGH DURING MONDAY. HAZARDOUS WINTER WEATHER DRIVING CONDITIONS MAY BE SEEN AT ALL ELEVATIONS MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ007-008-152100- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 420 AM PDT SUN MAR 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM SYSTEM WILL BE PRESENT OVER THE AREA DURING TODAY AND TONIGHT. GUSTY SOUTH WINDS UP TO 40 MPH ARE POSSIBLE FROM GRANGEVILLE SOUTHWARD. HIGH ELEVATION SNOW AND LOW ELEVATION RAIN AND SNOW MIX IS EXPECTED DURING THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SURFACE COLD FRONT WILL PASS THROUGH THE AREA DURING EARLY MONDAY WITH SNOW LEVELS LOWERING TO THE VALLEY FLOORS FOR A TIME. A BRIEF PERIOD OF HAZARDOUS WINTER WEATHER DRIVING CONDITIONS MAY DEVELOP MONDAY MORNING WITH ACCUMULATING SNOW AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ007-043-152100- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 520 AM MDT SUN MAR 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM SYSTEM WILL BE PRESENT DURING TODAY AND TONIGHT...WITH HIGH ELEVATION SNOW AND LOW ELEVATION SNOW AND MIX EXPECTED. SOUTHERLY WINDS WILL INTENSIFY OVER OPEN VALLEYS AND OVER THE MOUNTAIN PASSES DURING THIS AFTERNOON...AHEAD OF A SURFACE COLD FRONT. WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE DURING THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW WILL CONTINUE THROUGH MONDAY...MAINLY FOR HIGH ELEVATIONS...WITH OCCASIONALLY GUSTY WESTERLY WINDS EXPECTED. THE COMBINATION OF GUSTY WINDS AND SNOW MAY CREATE LOCAL HAZARDOUS DRIVING CONDITIONS FROM SNOW AND BLOWING SNOW THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:07 PM PDT | Winter Storm Warning | MSO | Idaho, Lemhi | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.